MAUDE Adverse Event Report: REVERSE MEDICAL CORP MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR

REVERSE MEDICAL CORP MICROVASCULAR PLUG; DEVICE, EMBOLIZATION, VASCULAR
Model Number MVP-5Q
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The micro vascular plug (mvp) devices were used during a procedure to embolize the common carotid artery.The mvp devices will not be returned for analysis as they remain within the patient.However, an angiogram image (relevant to the complaint) was returned for analysis.The angiogram image was reviewed by medtronic¿s medical advisor.Per the medical advisor medical safety review, ¿review of one single still frame shows that the coils were placed after the first mvp-5q plug due to residual flow in the artery that fed the tumor off the cervical internal carotid artery.Additional plugs placed did not occlude the vessel probably due to high flow environment at the vessel.The fact that the last mvp-7q allowed to totally occlude the vessel suggests this was inherent to underlying hemodynamic conditions rather than to device malfunctions.It should be important to note that per the instructions for use (ifu), the mvp is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature, which is consistent with the clinical scenario for this case.¿ based on the images provided, medical safety review and the reported information, the customer¿s reports of ¿failure to occlude¿ was confirmed.However, the root cause could not be determined.The targeted vessel diameters (3.5mm, 5mm and 5.5mm) meet the recommended diameters of each corresponding device as per the mvp ifu (instructions for use).Therefore, it is likely the patient¿s high flow vessel, rather than device malfunctions, contributed to the reported event.The lot history record review of the reported lot number showed no discrepancies that would have contributed to the reported experience.In addition, all products are 100% inspected for damages and irregularities during manufacture.As per the mvp ifu indications for use: ¿the reverse medical corporation mvp® micro vascular plug system is indicated to obstruct or reduce the rate of blood flow in the peripheral vasculature.¿ reference 3007170829-2018-00009 and 3007170829-2018-00010.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received report that an mvp-5q was placed in the internal carotid (3.5mm) to stop blood flow (this was a work up procedure prior to tumor removal); however, this didn¿t work and blood flow continued up the internal carotid artery.Then, 5 coils (terurmo azur hydrocoils) were placed behind the mvp-5q and still blood flow did not cease.An additional 2 mvp-7q (1st mvp placed in vessel with 5mm diameter and 2nd mvp in vessel with 5.5mm diameter) were placed proximal to the previous plug and coils and the blood still flowed slowly but had not stopped.A final mvp-7q was placed which caused the artery to occlude.The type of the target lesion was soft tissue and the degree of calcification and degree of tortuosity was none.There was no stenosis.There were no difficulties rotating the pushwire during detachment.There were no known injuries reported as a result of the event.The plan was for the patient to go to tumor removal the day after the procedure, but they patient remained intubated until after tumor removal.The devices were said to be prepared according to ifu.

Brand Name
MICROVASCULAR PLUG
Common Device Name
DEVICE, EMBOLIZATION, VASCULAR
Manufacturer (Section D)
REVERSE MEDICAL CORP
13700 alton parkway
ste. 167
irvine CA 92618
MDR Report Key7513003
Report Number3007170829-2018-00008
Device Sequence Number1623408
Product Code KRD
UDI-Device Identifier00847536004351
UDI-Public00847536004351
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K150108
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/28/2018
Device Model NumberMVP-5Q
Device Lot Number161471
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2018
Initial Report FDA Received Date05/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age1 YR